MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER
Model Number 480322-07
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Isi has not received the vessel sealer instrument involved with this complaint.Therefore, the root cause of the alleged customer failure cannot be determined.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.The system is programmed to display a warning message stating, "blade may be exposed" and a warning tone.The impact to patient presented by this event is low, as the surgeon is able to quickly detect the failure.The surgeon has visibility of this failure in multiple ways: 1.If a dislodged blade occurs, an error message is shown on the surgeon console and the patient side cart monitors, indicating an exposed blade.2.If the blade has dislodged and is unable to retract back into the instrument grips, the system will no longer allow the user to attempt to extend the blade.The instrument and accessory user manual states: "always have a backup instrument available to complete the surgical procedure in case of instrument failure." this complaint is being reported due to the following conclusion: during a da vinci-assisted surgical procedure, it was alleged that the patient sustained an "injury".No other information was been obtained.At this time, the root cause of the reported "injury" is unknown.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the surgical staff encountered an exposed blade issue with the vessel sealer instrument after a system reboot.It was initially reported that there was patient injury and no instrument fragments fell inside the patient.Intuitive surgical, inc.(isi) has made multiple attempts to contact the site to obtain additional information regarding the reported event.However, as of the date of this report, no additional information has been obtained.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received additional information that there was no adverse event reported.The customer had made an error while calling in this reported event.The reporter confirmed that there was no patient injury, hence this will be deemed as a non-reportable complaint.Based on the additional information received, this mdr report is being retracted.

Brand Name
ENDOWRIST
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer road
sunnyvale CA 94086
MDR Report Key7705462
Report Number2955842-2018-10391
Device Sequence Number756984
Product Code NAY
UDI-Device Identifier10886874112745
UDI-Public(01)10886874112745(17)200229(10)M10180215
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K140189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number480322-07
Device Lot NumberM10180215
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer07/25/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES; DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Other;